MAUDE Adverse Event Report: DEPUY MITEK LLC US GRAFT PREP SYS BOARD *EA; GRAFT PREPARATION STATION

DEPUY MITEK LLC US GRAFT PREP SYS BOARD *EA; GRAFT PREPARATION STATION
Catalog Number 219961
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(b)(4).The lot number is not currently available.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was received and inspected.The complaint was confirmed.It was observed that the device had numerous scratches, nicks and dents along the surface indicating that the device had been heavily used.The slider units that were provided with the complaint device were loaded onto the metal bar.When the slider units were pushed along the metal bar, they would not remain locked onto the bar.The threads are the contact points where the slider units meet the metal bar on the preparation board on the slider units themselves were heavily worn.Therefore, the root cause for the slider units not holding onto the preparation board are due to the threads of the slider units being worn.The device is reusable, and the lot number is not present on the device itself therefore indicating that the device must be at least 3 years old.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported via email by the sales rep that during an acl procedure that there were multiple issues with the customer's graft prep system.The doctor was able to complete the procedure with no patient consequences, but a delay of 15-20 minutes.The metal bar on the graft prep board (product code 219961) will no longer hold onto the slider unit that stretches out the graft to prep.The numbers on the graft cutting board (219968) are worn making it hard for the person prepping the graft to see the dimensions.The slider units (219962) are not holding the graft.The graft prep tray (215810) has cracks in it, and some slots are being held together by a piece of tape.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
GRAFT PREPARATION STATION
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9104402
Report Number1221934-2019-58451
Device Sequence Number11300740
Product Code LXH
UDI-Device Identifier10886705007035
UDI-Public10886705007035
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1